Alert archive / Oklahoma / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at May 4, 2017, 6:36 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2017, 6:36 PM CDT (23:36 UTC)
- Expired
- May 5, 2017, 6:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WGUS44 KTSA 042336 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 636 PM CDT THU MAY 4 2017 OKC041-097-052330- /O.NEW.KTSA.FA.W.0013.170504T2336Z-170505T2330Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Delaware OK-Mayes OK- 636 PM CDT THU MAY 4 2017 The National Weather Service in Tulsa has issued a * Flood Warning for... A Dam Floodgate Release in... West central Delaware County in northeastern Oklahoma... Northeastern Mayes County in northeastern Oklahoma... * Until 630 PM CDT Friday * At 633 PM CDT, the GRDA continued to release water from the floodgates on Pensacola Dam, however the releases have decreased from the previous 24 hours. These releases could still cause flooding downstream on the Grand-Neosho River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Stay away or be swept away. River banks and culverts can become unstable and unsafe. LAT...LON 3641 9486 3636 9507 3647 9531 3651 9511 $$
1 follow-up statement
406 WGUS84 KTSA 052017 FLSTSA Flood Statement National Weather Service Tulsa OK 317 PM CDT FRI MAY 5 2017 OKC041-097-052026- /O.CAN.KTSA.FA.W.0013.000000T0000Z-170505T2330Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Delaware OK-Mayes OK- 317 PM CDT FRI MAY 5 2017 ...THE FLOOD WARNING FOR A DAM FLOODGATE RELEASE HAS BEEN CANCELLED FOR WEST CENTRAL DELAWARE AND NORTHEASTERN MAYES COUNTIES... The GRDA has decreased water releases from the floodgates on Pensacola Dam. The water downstream will likely remain in channel with no additional flooding expected along the Grand-Neosho River. LAT...LON 3641 9486 3636 9507 3647 9531 3651 9511 $$
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 4, 6:28 PM CDT, 8 minutes earlier.
Area forecast discussion, May 4, 6:28 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 628 PM CDT Thu May 4 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Low/mid clouds will begin to clear early this evening with decreasing winds. Otherwise, VFR conditions expected through the TAF period. && .PREV DISCUSSION... /Issued 349 PM CDT Thu May 4 2017/ DISCUSSION... Closed low continued to shift east northeast across Eastern Arkansas with northerly flow spreading in over Eastern Oklahoma and Northwest Arkansas on the backside of the low. In response...breezy northerly surface winds and a scattered/broken mid layer cloud deck were observed across the CWA this afternoon. Through tonight...the closed low is progged to lift into Kentucky and Tennessee with continued northerly flow across Eastern Oklahoma and Northwest Arkansas. A few isolated light rain showers may be possible within this flow across far Eastern Oklahoma and Northwest Arkansas before the low shifts far enough east. With such isolated potential...will continue to keep pops below mentionable criteria for these locations. Otherwise over the CWA...cool conditions with lows in the 40s and northerly winds are forecast tonight. Low pressure system is forecast to continue to lift into the northeast part of the CONUS...with another low pressure digging southward along the West Coast over the weekend. Between these two features...high pressure will set up over the Plains. This will help to bring a temperature warming trend and a return of dry conditions and southerly winds across the CWA for the weekend. Latest model solutions continue to indicate this pattern remaining in place through the first half of next week. Thus...temperatures climbing back toward seasonal average with highs in the 80s are forecast next week for the CWA. At the far end of this forecast package...model solutions try to break down the blocking pattern with the southwestern low lifting into the Plains mid to late next week. Much uncertainty continues between the models with the GFS much faster than the ECMWF. Will continue with persistence of previous forecast and continue small pops for now next Wednesday night/Thursday across the CWA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...12
Hazardous weather outlook, May 4, 5:03 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Thu May 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Thu May 4 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Gusty north to northwest winds will diminish around sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An extended period of dry and warmer weather will prevail from late this week through the early part of next week. The next storm system will begin to affect the area around the middle of next week bringing the next chance of thunderstorms. weather.gov/tulsa Contains additional information.
Nearby
Areal Flood Warnings in Oklahoma, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.